Georgia, 2026Tornado and Damaging Winds in Georgia, January 10, 2026
January 10, 2026 · NWS FFC · 21 events in 4 counties and zones
A QLCS moved into western Georgia during the mid morning hours of the 10th. The strongest storms were located south of I20 with several bowing and comma-head sections which lead to pockets of strong wind damage and a brief tornado in Carrol county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS moved into western Georgia during the mid morning hours of the 10th. The strongest storms were located south of I20 with several bowing and comma-head sections which lead to pockets of strong wind damage and a brief tornado in Carrol county. Storms quickly weakened as they moved eastward, as a wedge was in place over northern Georgia.
Storms in north Georgia became nearly stationary ahead of the main line with high proficient rainfall rates along and south of the southern Appalachians. This resulted in areas of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 10, 6:50 AM EST, 1 hour 8 minutes earlier. Its key messages:
- Updated at 644 AM EST Sat Jan 10 2026
- Tornado Watch in effect for extreme west-central GA through 11 AM EST.
- Continued waves of rainfall through the day may lead to instances of flash or river flooding in North GA as far south as I-20. A Flood Watch remains in effect.
- Isolated strong to severe storms capable of producing a few damaging wind gusts and a brief spin up tornado remain possible this morning and afternoon.
- A return to more seasonal temperatures is expected early next week.
Area forecast discussion, Jan 10, 6:50 AM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
650 AM EST Sat Jan 10 2026
...New 12Z Aviation Discussion...
.KEY MESSAGES...
Updated at 644 AM EST Sat Jan 10 2026
- Tornado Watch in effect for extreme west-central GA through
11 AM EST.
- Continued waves of rainfall through the day may lead to
instances of flash or river flooding in North GA as far
south as I-20. A Flood Watch remains in effect.
- Isolated strong to severe storms capable of producing a few
damaging wind gusts and a brief spin up tornado remain
possible this morning and afternoon.
- A return to more seasonal temperatures is expected early
next week.
&&
.SHORT TERM...
(Today through Sunday)
Issued at 330 AM EST Sat Jan 10 2026
Early morning update:
A baroclinic boundary set up from roughly Peachtree City, GA
extending southwest back into Central AL and southern MS has
allowed for just enough low-level spin in the atmosphere to cause
rotation within showers and isolated storms despite limited
instability (storm fuel). Latest SPC Mesoanalysis paints 100-300
ms/s2 of 0-1km SRH confirming where the boundary has set up. As
the upper trough inches closer, activity is anticipating to pick
up from now until at least mid-day. Thus a Tornado Watch has been
issued for far west-central Georgia through 11 AM EST (Chattooga
County down to Heard County). There is uncertainty in how far
north the boundary drifts so trends will need to be monitored as
the morning progresses.
Currently:
A mixed bag of low stratus and high cirrus blanket much of North and
Central Georgia this morning. This has largely prevented any dense
fog development so far -- south-central Georgia being the primary
concern. Will continue to monitor trends over the next few hours but
it's more than likely low stratus that will win out in the areas in
question.
Radar estimated 24hr totals paint a broad area of 1-1.5 inches of
rain across parts of North GA as far south as northern Polk County.
Though a locally higher swath of up to around 2 inches was noted in
southern Chattooga/north Floyd/Gordon Counties. Waves of light to
moderate rainfall will continue across North Georgia this morning --
generally along and north of the I-85 corridor, though isolated
showers have begun to develop just to the north of Columbus. While
thunder has not been an issue thus far, some embedded (non-severe)
storms were noted in parts of Central Alabama, so will need to
monitor trends as these could contribute to heavier pockets of
rainfall.
Today:
Instances of flooding will be a growing concern through the
afternoon for much of North GA including the mountains. With the 00z
hi-res guidance now at our disposal, there remain consistent signals
in the slight southward trend of bands of heavier rainfall. This
does align with the current radar trends and placement of a 850mb
LLJ. Given all of this information, the Flood Watch has been
expanded out an abundance of caution going as far south as Carroll
County (west-central GA) to Hall County (east GA) and does include
ATL Metro. Additional rainfall today will range from 1-2" and
upwards of up to 4" in the heaviest rainbands for areas within the
Flood Watch (north of I-85 in the east and I-20 in the west). Note
that while these totals may seem 'low' occurring over a short period
of time may lead to some flash flooding concerns, especially in low-
lying or poor drainage areas and along creeks and streams that are
prone to flooding. This will certainly bear watching through the
morning. Additional expansions of the watch are not anticipated at
this time unless models continue to hint at the potential for
further banding or training precipitation further south. The axis of
notable rainfall quickly tapers the further south and east one goes
with the lowest totals in southeast-central Georgia.
A deep elongated trough extending from the Four Corners up to the
Northern Plains will dig eastward today prompting a cold front to
begin moving through the state this afternoon through late evening.
Low level convergence ahead of the boundary will aid in embedded
thunderstorm development through the afternoon. Rain showers and
embedded thunderstorms will attempt to congeal into a disorganized
line as the front enters the state. As one would expect, instability
will be hard to come by given upper-level support by the trough
(well to our west) and the presence of persistent cloud cover and
rain. What little instability there is coupled with decent shear and
lift along the front may be enough for an isolated strong to severe
storm capable of producing strong wind gusts or a brief spin up
tornado. This threat best overlaps across parts of west-central
Georgia (in the Columbus vicinity southward). A Slight Risk (Level 2
of 5) for severe weather is in place across parts of west-central
Georgia, though shifted southward by SPC with the morning update.
Again, this severe threat will be along and ahead of the cold front
moving into the area. Another important note - any stronger storms
are likely to contribute to instances of localized heavy rainfall
given the environmental set up.
Sunday:
The cold front will finally push through the state late tonight as a
shortwave dives southward from the Northern Plains gradually
bringing rainfall and any thunderstorms to an end. Low to mid-level
cloud cover and perhaps some drizzle may persist into the late
evening until the main front pushes through tonight. Post-frontal
conditions will be present on Sunday with a return to cool morning
low temperatures. Morning lows are forecast to range from the low
30s (20s in the mountains) to upper 40s/low 50s in far south-central
Georgia. Much cooler and drier air will settle in during the day
Sunday as northwest flow returns and high pressure builds in from
the west. Daytime highs will be more seasonal climbing into the 40s
and 50s during the afternoon.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 330 AM EST Sat Jan 10 2026
Dry and cool (albeit more seasonal) temperatures will
characterize the long-term forecast at least through mid week.
High pressure will continue to build in from the west with very
broad troughing to our north. The main concern at least through
Tuesday will be for fire weather as RH values are may approach
critical thresholds ( 25% or less) across parts of Central Georgia
as a result of much drier air filtering into the region. Daytime
highs will gradually warm through mid-week but remain more
seasonal. On Sunday forecast highs range from the low 40s to upper
50s and by Wednesday will rise to the 50s and 60s areawide.
Wednesday through the end of the week brings some uncertainty. Long
range guidance has another trough diving southward from southern
Canada and sweeping across the Deep South. Precipitation may make a
return to portions of the forecast area between Wednesday and
Thursday but inconsistencies among model guidance make it difficult
to pinpoint timing, amounts or precip type at this time. Stay
tuned...
&&
.AVIATION...
(12Z TAFS)
Issued at 644 AM EST Sat Jan 10 2026
A mixed bag of IFR and LIFR cigs blanket the TAF sites this
morning as -SHRA/SHRA spread across the area. Thunder chances
(lower confidence) will largely occur between 13-19z at the north
sites and between 18-22z at CSG/MCN. FROPA occurs this afternoon
turning SSW winds to the NW. Gusts 20-22kts through the period.
Slight improvement to cigs following the FROPA with greater
improvements Sunday around 12z.
//ATL Confidence...12Z Update...
Medium confidence on all elements.
07
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 40 50 27 / 80 50 0 0
Atlanta 71 40 47 28 / 90 30 0 0
Blairsville 65 30 40 20 / 100 20 0 0
Cartersville 71 36 47 25 / 100 10 0 0
Columbus 76 43 54 29 / 80 50 0 0
Gainesville 69 39 47 28 / 90 30 0 0
Macon 79 44 55 28 / 60 70 0 0
Rome 72 39 51 28 / 100 10 0 0
Peachtree City 72 38 50 25 / 90 30 0 0
Vidalia 82 53 61 31 / 10 40 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>023-
030>034-041>045.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...07Hazardous weather outlook, Jan 10, 4:55 AM EST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
455 AM EST Sat Jan 10 2026
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
455 AM EST Sat Jan 10 2026
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Today and Tonight...
Continued periods of moderate to heavy rainfall are expected
across portions of north Georgia as far south as Interstate 20
through mid morning. Instances of flash flooding and flooding of
smaller creeks and streams will remain a concern through the
afternoon. A Flood Watch remains in effect through 8 PM this
evening.
A few storms this morning and early afternoon could become severe,
capable of producing damaging wind gusts. A brief, isolated
tornado also cannot be ruled out. A Tornado Watch is in effect
through 11 AM this morning in portions of northwest and west-
central Georgia.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
The threat for hazardous weather remains low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local and state
guidelines.
Thunderstorm Wind, Polk
- When
- January 10, 7:58 AM EST to 8:00 AM EST
- Where
- Polk County, 0.9 mi SE of Greenway
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -85.360
Tree reported down on culp lake rd near the intersection with bailey rd.
Tornado, Carroll
- When
- January 10, 10:54 AM EST to 11:01 AM EST
- Where
- Carroll County, 1.12 mi S of Lowell to 1.54 mi SE of Lowell
- Rating
- EF1
- Path length
- 1.03 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.454, -85.048
A brief tornado touched down just south of Lowell in southern|Carroll County late Saturday morning. The tornado was embedded |within a Quasi-Linear Convective System. Damage was first seen at|a residence near Lake Circle and Staples Dairy Road. A 2-story |home had a good portion of its roof cover pulled up along with the|southwest-facing wall/siding severely damaged. The structure |remained intact. Adjacent to the home, a barn was nearly destroyed|with several 6' x 6' poles ripped out of the ground (secured in |the ground by concrete). Based on this damage, it is estimated the|tornado reached near its peak intensity of 90- 95 mph (EF-1). It |was in this area, a CC drop/TDS on FFC radar occurred. Debris from|the barn was thrown more than 300 yards away. The tornado |continued to track east damaging another barn and uprooting |several trees as it moved across Liberty Church Road. Another |older barn at a residence just east of Liberty Church Road |sustained significant damage, with most of its (sheet-metal) roof|ripped off and walls destroyed. Additional trees were seen |snapped or uprooted at this location and about 1/4 mile downstream|in a wooded area (seen also by drone footage). Beyond this final |point, no notable damage was seen.
Thunderstorm Wind, Coweta
- When
- January 10, 11:05 AM EST to 11:07 AM EST
- Where
- Coweta County, 2.34 mi SE of Welcome
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.377, -84.851
Tree down on derring cir and ishman ballard rd.
Thunderstorm Wind, Coweta
- When
- January 10, 11:05 AM EST to 11:07 AM EST
- Where
- Coweta County, 4.99 mi SSE of Handy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.316, -84.930
Multiple trees and powerlines down in the area from smokey rd to franklin rd west of doctor bruce jackson rd and east of the county line.
Thunderstorm Wind, Coweta
- When
- January 10, 11:07 AM EST to 11:09 AM EST
- Where
- Coweta County, Dresden
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.420, -84.800
EM reports multiple trees down along howard hughes rd.
Thunderstorm Wind, Coweta
- When
- January 10, 11:07 AM EST to 11:09 AM EST
- Where
- Coweta County, 6.73 mi WNW of Grantville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.280, -84.930
Power line down on the road at smokey rd near country ln.
Thunderstorm Wind, Coweta
- When
- January 10, 11:10 AM EST to 11:12 AM EST
- Where
- Coweta County, 0.39 mi NW of Mc Bride
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.384, -84.784
Report of a tree down along bullsboro dr near greison trail.
Thunderstorm Wind, Coweta
- When
- January 10, 11:10 AM EST to 11:12 AM EST
- Where
- Coweta County, 2.37 mi SSW of Newnan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.340, -84.820
Several trees and powerlines down in the area along miller farmer rd near corn crib dr.
Thunderstorm Wind, Coweta
- When
- January 10, 11:10 AM EST to 11:12 AM EST
- Where
- Coweta County, 4.96 mi NNW of Grantville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.296, -84.864
EM reports tree down at corinth rd and joe brown rd.
Thunderstorm Wind, Coweta
- When
- January 10, 11:10 AM EST to 11:12 AM EST
- Where
- Coweta County, 4.04 mi WNW of Grantville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.260, -84.890
Tree down on the road near the 500 block of bryant boys rd near Drinnen Ln.
Thunderstorm Wind, Coweta
- When
- January 10, 11:12 AM EST to 11:14 AM EST
- Where
- Coweta County, 2.69 mi WNW of St Charles
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.290, -84.820
Power line down on the 2000 block of bethlehem church rd.
Thunderstorm Wind, Coweta
- When
- January 10, 11:13 AM EST to 11:15 AM EST
- Where
- Coweta County, 2.45 mi E of Mc Bride
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.385, -84.738
Tree down near the intersection of shenandoah blvd and bridgewater dr.
Thunderstorm Wind, Coweta
- When
- January 10, 11:15 AM EST to 11:17 AM EST
- Where
- Coweta County, 1.12 mi N of Madras
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 33.446, -84.727
Tree down near the intersection of hwy 29 and cedar creek rd.
Thunderstorm Wind, Coweta
- When
- January 10, 11:15 AM EST to 11:17 AM EST
- Where
- Coweta County, 2.59 mi SSW of Thomas Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.368, -84.704
Tree on a house on the 100 block of covey trl.
Thunderstorm Wind, Coweta
- When
- January 10, 11:20 AM EST to 11:22 AM EST
- Where
- Coweta County, 3.14 mi ENE of Mc Collum
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.465, -84.648
Tree down near canongate elementary school near Pete Rd.
Thunderstorm Wind, Troup
- When
- January 10, 11:22 AM EST to 11:24 AM EST
- Where
- Troup County, 0.75 mi NE of Lees Crossing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.059, -85.043
Tree down on the 800 block of wisteria way.
Thunderstorm Wind, Coweta
- When
- January 10, 11:22 AM EST to 11:24 AM EST
- Where
- Coweta County, 3.73 mi ESE of Thomas Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 33.380, -84.620
Public report of tree on a house on hillsborough ct., no reported injuries.
Thunderstorm Wind, Troup
- When
- January 10, 11:32 AM EST to 11:34 AM EST
- Where
- Troup County, 2.15 mi E of La Grange
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.031, -84.993
Tree down on the 100 block of pine cir.
Thunderstorm Wind, Troup
- When
- January 10, 11:40 AM EST to 11:42 AM EST
- Where
- Troup County, 0.77 mi WNW of Hilyer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.985, -84.992
Tree down on a vehicle on the 200 block of wilcox rd.
Thunderstorm Wind, Troup
- When
- January 10, 12:00 PM EST to 12:02 PM EST
- Where
- Troup County, 3.83 mi ESE of Andersons Corner
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.868, -84.885
A tree down at n butts mill rd and hamilton rd.
Thunderstorm Wind, Coweta
- When
- January 10, 11:35 PM EST to 11:37 PM EST
- Where
- Coweta County, 1.5 mi NNE of Peeks Xing
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.320, -84.590
Powerlines downed by strong winds near Bell Springs Rd and Addy Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Mississippi, January 10, 2026$300,000 · 4 events
- Tornado and Damaging Winds in Louisiana, January 10, 2026EF1 · 5 events
- Winter Weather in Wisconsin, January 10, 20269 events
- Winter Storm in Michigan, January 10 to 11, 20269 events
- High Wind in Montana, January 10, 202660 kt wind · 4 events
- Astronomical Low Tide in Louisiana, January 10 to 11, 20264 events
- High Wind in Wyoming, January 10, 202656 kt wind · 3 events
- Flash Flooding in Louisiana, January 10, 2026$10,000 · 3 events
- Winter Storm in Michigan, January 10 to 11, 20263 events
- Winter Weather in Maryland, January 10 to 11, 20262 events
- Winter Weather in West Virginia, January 10 to 11, 20262 events
- Winter Storm in Wisconsin, January 10, 20261 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310114, 1310115, 1310111, 1310112, 1310106, 1310113, 1310107, 1310108, 1310109, 1310110, 1310105, 1310103, 1310102, 1310104, 1310100, 1310096, 1310101, 1310097, 1310095, 1310098, 1310099.